# SDR Z5FA2013060355001

- Difficulty date: May 28, 2013
- Submitted: June 3, 2013
- Operation: Air carrier
- Aircraft: N550CS
- Make and model: Cessna 560XL
- Aircraft serial: 5605551
- Aircraft time: 7,367 hours, 5,233 cycles
- System (JASC): 5540 · Rudder Structure
- Part: Cotter Pin
- Condition: Worn
- Location: Rudder
- Part time: 7,367 hours, 5,233 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

DURING CRUISE, A MODERATE VIBRATION WAS FELT IN THE CONTROLS.  ACFT WAS AT FL220, APPROX 295 KNOTS INDICATED.  VIBRATION BECAME MORE PRONOUNCED. CREW DIVERTED.  VIBRATION WAS CONSTANT FROM FL220 DOWN TO ABOUT 8500 FT. LANDING WAS UNEVENTFUL.  MX FOUND THE LOWER RUDDER TRIM TAB HINGE PIN DROPPED INSIDE THE RUDDER DUE TO COTTER KEY FAILURE.  MX REMOVED THE RUDDER AND REPLACED BOTH TRIM TAB HINGE HALVES AND HARDWARE.  RUDDER WAS BALANCED REINSTALLED AND A SUCCESSFUL OPS CHECK FLIGHT WAS PERFORMED.  THE AFT WAS RETURNED TO SERVICE.
